Alert archive / West Virginia / Wind Advisories in 2019

Wind Advisory 10, NWS Charleston, WV

October 26, 20196 counties in West Virginia

NWS Charleston, WV issued this wind advisory at Oct 26, 2019, 4:35 AM EDT for 6 counties in West Virginia. It took effect at Oct 26, 2019, 5:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2019, 4:35 AM EDT (08:35 UTC)
In effect from
Oct 26, 2019, 5:00 PM EDT
Expired
Oct 27, 2019, 6:47 AM EDT
In force
14 hr
Issued by
NWS Charleston, WV

Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2019-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2019-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS71 KRLX 260835
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
435 AM EDT Sat Oct 26 2019

WVZ516>523-526-261645-
/O.NEW.KRLX.WI.Y.0010.191026T2100Z-191027T1200Z/
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Beckley, Oak Hill, Fayetteville, 
Montgomery, Meadow Bridge, Summersville, Craigsville, 
Birch River, Richwood, Holly River State, Webster Springs, Cowen,
Snowshoe, and Harman
435 AM EDT Sat Oct 26 2019

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT
SUNDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Southeast Raleigh, Northwest Fayette, Southeast 
  Fayette, Northwest Nicholas, Southeast Nicholas, Northwest 
  Webster, Southeast Webster, Northwest Pocahontas and Southeast 
  Randolph Counties.

* WHEN...From 5 PM this afternoon to 8 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds will be along the
  higher ridges tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TRM
4 follow-up statements
856 
WWUS71 KRLX 261722
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
122 PM EDT Sat Oct 26 2019

WVZ516>523-526-270130-
/O.CON.KRLX.WI.Y.0010.191026T2100Z-191027T1200Z/
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Beckley, Oak Hill, Fayetteville, 
Montgomery, Meadow Bridge, Summersville, Craigsville, 
Birch River, Richwood, Holly River State, Webster Springs, Cowen,
Snowshoe, and Harman
122 PM EDT Sat Oct 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM EDT SUNDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph 
  expected. 

* WHERE...Southeast Raleigh, Northwest Fayette, Southeast 
  Fayette, Northwest Nicholas, Southeast Nicholas, Northwest 
  Webster, Southeast Webster, Northwest Pocahontas and Southeast 
  Randolph Counties. 

* WHEN...From 5 PM this afternoon to 8 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

* ADDITIONAL DETAILS...The strongest winds will be along the 
  higher ridges tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
251 
WWUS71 KRLX 262326
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
726 PM EDT Sat Oct 26 2019

WVZ516>523-526-270900-
/O.CON.KRLX.WI.Y.0010.000000T0000Z-191027T1200Z/
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Beckley, Oak Hill, Fayetteville, 
Montgomery, Meadow Bridge, Summersville, Craigsville, 
Birch River, Richwood, Holly River State, Webster Springs, Cowen,
Snowshoe, and Harman
726 PM EDT Sat Oct 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph
  expected. Winds shifting to southwest to west as font passes
  during the pre-dawn Sunday.

* WHERE...Southeast Raleigh, Northwest Fayette, Southeast 
  Fayette, Northwest Nicholas, Southeast Nicholas, Northwest 
  Webster, Southeast Webster, Northwest Pocahontas and Southeast 
  Randolph Counties.

* WHEN...Through 8 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds will be along the 
  higher ridges tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
803 
WWUS71 KRLX 270941
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
541 AM EDT Sun Oct 27 2019

WVZ516>523-526-271200-
/O.CON.KRLX.WI.Y.0010.000000T0000Z-191027T1200Z/
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Beckley, Oak Hill, Fayetteville, 
Montgomery, Meadow Bridge, Summersville, Craigsville, 
Birch River, Richwood, Holly River State, Webster Springs, Cowen,
Snowshoe, and Harman
541 AM EDT Sun Oct 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to around 45 mph.

* WHERE...Southeast Randolph, Southeast Nicholas, Northwest 
  Webster, Southeast Webster, Northwest Pocahontas, Northwest 
  Nicholas, Southeast Fayette, Northwest Fayette and Southeast 
  Raleigh Counties.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds will be along the
  higher ridges tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
303 
WWUS71 KRLX 271047
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
647 AM EDT Sun Oct 27 2019

WVZ516>523-526-271200-
/O.CAN.KRLX.WI.Y.0010.000000T0000Z-191027T1200Z/
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Beckley, Oak Hill, Fayetteville, 
Montgomery, Meadow Bridge, Summersville, Craigsville, 
Birch River, Richwood, Holly River State, Webster Springs, Cowen,
Snowshoe, and Harman
647 AM EDT Sun Oct 27 2019

...WIND ADVISORY IS CANCELLED...

Winds have diminished. However, gusts of 25 to 35 mph from the
west to southwest are likely on the ridges today, in the wake of 
a cold front crossing the area first thing this morning.

$$

TRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 26, 3:35 AM EDT, 1 hour earlier.

Area forecast discussion, Oct 26, 3:35 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
335 AM EDT Sat Oct 26 2019

.SYNOPSIS...
Light rain spreads from south to north along a warm
front Saturday. A cold front sweeps across the region Sunday
with more beneficial rain. The area gets a break until midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 AM Saturday...

Band of spotty light rain / sprinkles continues across central
portions of forecast area, beneath right rear entrance region of
jet stream associated with confluence zone to the northeast of
the forecast area. Spotty light rain also continues across much
of KY, with a more widespread area of heavier rainfall across
much of TN creeping north across the KY state line, in response
to widespread warm advection associated with southern stream
system over the lower Mississippi valley.

As of 1020 PM Friday...

Blended recent HRRR guidance into POPs in an effort to better
reflect current radar trends. The current band of light rain
stretching from the Tug Valley into the central WV mountains
should taper off as an upper level ripple pulls away and the
focus for precipitation transitions closer to the surface low
crossing the Gulf Coast.

As of 140 PM Friday...

Clouds will continue to thicken through the overnight hours in
response to approaching increasing mid-level moisture associated
with southern stream low currently stationed over eastern Texas.
Think a bulk of overnight activity will be limited to very light
precipitation or virga, mainly across the southern coal fields.

Increasing moisture/forcing for ascent associated with
strengthening southerly-southeasterly H850 flow around the east
side of the aforementioned low will provide a focus for rain
Saturday morning with the heaviest accumulations across eastern
Kentucky, western West Virginia, northwestern Virginia and
southeastern Ohio from late morning into early afternoon with
mostly light accumulations further east away from the nose of
the jet and closer to the influence of downsloping winds off the
higher terrain.

H850 strengthens further through Saturday afternoon/evening
exceeding 50KTs for a bulk of the region by 00Z. With warm air
advection, do not see any large scale mechanisms to transport
enough of this momentum to the surface to support any wind
highlights for the lowlands, but will certainly be breezy
downwind of higher terrain. For the higher elevations, do look
to approach wind advisory criteria along the highest ridgetops
Saturday evening and especially early Sunday morning as H850
flow approaches 70KTs. Will highlight this risk in the HWO for
now and allow the midnight shift to evaluate.

Despite freight train of low level moisture, PoPs through the
afternoon mostly fall into the slight chance/chance category
without a strong focus for ascent. This will change
significantly as a cold front slams into moisture laden profiles
late Saturday night/early Sunday morning with continued strong
moisture advection into the frontal zone.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
As of 325 AM Saturday...

Precipitation will quickly taper off across the area on Sunday
as the front pushes east. Winds will also gradually start to die
down as the day progresses, as pressure gradient slackens with
surface high pressure building into the region. This will
produce a good bet for widespread fog for Monday morning.

Dry and mild weather will continue to linger through Tuesday
with a southwesterly flow across the area, with areas of fog
and/or stratus possible again Tuesday morning.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 330 AM Saturday...

Active weather returns to the area by the middle of the extended
as a strong low pressure system develops in response to
deepening upper trough across central U.S., and moves northeast
into the area. Strong southwesterly flow will result in high
moisture transport into the region, with pw values progged to
soar to around 1.7 inches. Heavy rain, along with gusty winds
can be expected with this system, with several inches of rain
possible. System will exit to the northeast of the area late
Thursday night or Friday, with colder air looking to hold off
until beyond the long term period.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
As of 230 AM Saturday...

Spotty light rain early this Saturday morning will become more
widespread from south to north across the middle Ohio Valley
later this morning, with rain less widespread farther east over
the central Appalchians. As such, MVFR ceiling and visibility
is most likely across the middle Ohio Valley this morning into
this afternoon.

The rain was associated with a warm front that will move north
of the area later today and tonight, leaving the area in the
warm sector with the cold front still out to the west. This will
mean VFR conditions, but with increasing winds.

Light and variable surface flow early this morning will become
southeast and increase during the day while becoming
increasingly gusty. Gusts could reach 20 kts across and west of
the mountains, less toward the Ohio River, by late today, with
gusts to 30 kts over the ridges, even to 45 kts over the highest
ridge tops, tonight. Light south flow aloft early this morning
will become moderate south by this afternoon, and then strong
south tonight.

A line of strong showers will be moving across the middle Ohio
River Valley toward 06Z Sunday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Patchy fog may form tonight. MVFR
visibility possible in rain showers Saturday.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              SAT 10/26/19
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z SUNDAY...
IFR or worse conditions Sunday along a cold front with heavy
precipitation.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/SL
NEAR TERM...TRM/MZ/JP
SHORT TERM...SL
LONG TERM...SL
AVIATION...TRM
Hazardous weather outlook, Oct 26, 4:31 AM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
431 AM EDT Sat Oct 26 2019

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515-524-525-270845-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Pocahontas-Northwest Randolph-
431 AM EDT Sat Oct 26 2019

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ516>523-526-270845-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
431 AM EDT Sat Oct 26 2019

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT
SUNDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in West Virginia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.